Other Resources Injuries & Health Issues » oral prednisone for hip bursitis? Rss Feed  
Moderators: Socks, DerekL, Ron Reply
2007-06-12 8:02 AM

User image

Extreme Veteran
532
50025
Plymouth MA
Subject: oral prednisone for hip bursitis?

 

 I have been having issues with my right hip since I hurt it at the end of April.  At first it was a burning pain with a snapping sensation. Now it is just a nagging pain until I try to run or bike and then it flares up again.

The doctor said since I have rested it and taken ibuprophen without success, I should take a short course of prednisone.   I have never heard of taking a steroid for an injury? I have never taken it before for anything.

It kind of scares me. Has anyone done this before?  Any opinions?

Thanks



2007-06-12 8:33 AM
in reply to: #840278

User image

Master
1862
10005001001001002525
San Mateo, CA
Subject: RE: oral prednisone for hip bursitis?
I've never taken prednisone for an injury, but rather I've taken it twice because I poison oak and I do not go together very well. I hate prednisone! Although, it dried up the PO in about a day and a half - I felt very uncomfortable throughout the treatment. I recall my legs getting swollen and puffy - like I was retaining water. It's been a while since I've taken the stuff, so I try to forget how much I truly don't like it.

Is there any altertive your doctor could recommend?
2007-06-12 2:59 PM
in reply to: #840278

User image

Champion
8931
50002000100050010010010010025
Gold member
Subject: RE: oral prednisone for hip bursitis?
Short courses of oral corticosteroids are generally very well tolerated and have few side effects.  Most side effects are from long term usage or very high doses.  If you're having inflammation issues, it will likely help a great deal.
2007-06-12 3:39 PM
in reply to: #841400

User image

Extreme Veteran
532
50025
Plymouth MA
Subject: RE: oral prednisone for hip bursitis?

DerekL - 2007-06-12 3:59 PM Short courses of oral corticosteroids are generally very well tolerated and have few side effects.  Most side effects are from long term usage or very high doses.  If you're having inflammation issues, it will likely help a great deal.

Thanks for answering. I guess I have nothing to lose by trying it.

New Thread
Other Resources Injuries & Health Issues » oral prednisone for hip bursitis? Rss Feed